MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Catalog Number 5MAXJET7KIT
Medical Device Problem Codes Unraveled Material (1664); Failure to Advance (2524)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system jet7 kit (kit).During the procedure, while retracting the penumbra system jet 7 reperfusion catheter (jet7) proximally, it became stuck and, subsequently, the jet7 became ¿unraveled¿.No additional information is available.
 
Additional Manufacturer Narrative
Results: the returned penumbra system jet 7 reperfusion catheter (jet7) was ovalized at approximately 7.0 cm from the hub.The device was fractured at approximately 107.0 cm from the hub.The distal fractured portion of the jet7 was not returned for evaluation.Conclusions: evaluation of the returned jet7 revealed a fracture.If the jet7 is forcefully retracted against resistance, the device may become fractured.Multiple attempts were made to obtain additional information regarding the procedure but were unsuccessful; therefore, the root cause of the resistance could not be determined.Further evaluation revealed an ovalization.This damage was likely incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8949459
Report Number3005168196-2019-01656
Device Sequence Number16858853
Product Code NRY
UDI-Device Identifier00814548019918
UDI-Public00814548019918
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2021
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF83464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer09/17/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005